question-icon

Have primary amenorrhea, taking HCG injections, red discharge, now yellow discharge. Is it normal?

default
Posted on Fri, 28 Sep 2012
Question: I am 30 years old unmarried girl. i am suffering from Primary Amenorrhea. i am taking treatment for that from last two months. According to my reports my uterus and ovary is underdeveloped. Dr advised me to take HCG injections. According to the Dr by taking HCG injections I could be able to conceive baby. I have already taken HCG 2000 IU and HCG 5000 IU in alternative days. Now I am taking HCG 0000 IU also in alternative days. Last week I have experienced dark red discharge for two or three days in a minimal amount. From 4 days I am experiencing light yellow and creamy discharge also in a minimal amount. I shared these symptoms to my doctor. He advised me to get Ultrasound of Pelvis. Kindly let me know is it normal?? I would like to know is my treatment is going well? I am attaching my reports and prescription. Kindly consult me accordingly.
Before tacking those injection I tack a LH FHS E2 test(the repot was LH=.14 FHS=.43 E2=27)
After seeing this report DR suggest me (HRH simulation test)the report was
Basal (LH=.10,FHS=.42,E2=2.50)
After 4 hour (LH=1.48,FHS=2.66,E2=2.7)
After2 4 hour (LH=.66,FHS=1.44,E2=3.0)
Seeing this report DR suggest me HCG 2000 iu (15 injection in a month) after tacking this injection my E2=10 after this result DR suggest me HGC 5000iu (15 injection in a month) ) after tacking this injection my E2=9 after this result DR suggest me HGC 0000iu,for this current month
doctor
Answered by Dr. Rahul Tawde (20 hours later)
Dear XXXXXXX XXXXXXX
You are suffering from a condition known as hypogonadotropic hypogonadism (HH). Your reports are consistent with the diagnosis of HH. Treatment of HH first involves giving Estrogen treatment for inducing the growth of the uterus and breast. Once uterus has quite well developed and withdrawal bleeding has occured then we prescribe estrogen and progesterone cyclically to maintain regular menstrual cycles. If such a patient desires pregnancy then supplemental FSH(or hMG) and HCG are given to cause follicular development and then when the follicle is appropriate size (18-22 mms), HCG in a high dose is given to trigger ovulation. Progesterone supplementation is then started 3-4 days after the HCG to support implantation. Sometimes if the response to hMG and HCG is not adequate then the developed oocytes would be retrieved and fertilized by intracytoplasmic sperm injection and then embryo transfer into the uterus is done.
In your case I'm not sure whether you were on cyclical estrogen and progesterone since puberty because your uterus is still hypoplastic. If not estrogen should be given continuously to induce uterine growth. Then once withdrawal bleeding occurs then cyclical estrogen and progesterone- the entire process may take 18-24 months. Only after this HMG and HCG treatment are initiated for pregnancy. Again the response to HMG and/or HCG may take another 1-2 years or so. Now if HCG and HMG are given from the beginning then these hormones must first act on the ovary to increase estrogen production which in turn has to cause uterine growth. This may take much longer and may not be effective if Estrogen levels dont increase from the ovary.
There is nothing abnormal with the discharge of the kind you have had with HCG injections. There are differences in opinion in some aspects of management of HH and I cannot comment on the treatment of another doctor of the same profession. I think and believe your doctor has understood your problem well and has given proper treatment ( the approach may be different). What I have described is my approach(the approach I hav been following for years). Alos I want to make a note of the fact that eventually HMG/FSh injections are very much necessary to cause follicular growth and without follicular growth, pregnancy cannot ensue. So uterine growth and follicular development are two important aspects that need to be addressed in your case.
Hope this helps.
Thanks,
Shivaprasad

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rahul Tawde

General & Family Physician

Practicing since :1980

Answered : 1 Question

premium_optimized

The User accepted the expert's answer

Share on
Have primary amenorrhea, taking HCG injections, red discharge, now yellow discharge. Is it normal?

Dear XXXXXXX XXXXXXX
You are suffering from a condition known as hypogonadotropic hypogonadism (HH). Your reports are consistent with the diagnosis of HH. Treatment of HH first involves giving Estrogen treatment for inducing the growth of the uterus and breast. Once uterus has quite well developed and withdrawal bleeding has occured then we prescribe estrogen and progesterone cyclically to maintain regular menstrual cycles. If such a patient desires pregnancy then supplemental FSH(or hMG) and HCG are given to cause follicular development and then when the follicle is appropriate size (18-22 mms), HCG in a high dose is given to trigger ovulation. Progesterone supplementation is then started 3-4 days after the HCG to support implantation. Sometimes if the response to hMG and HCG is not adequate then the developed oocytes would be retrieved and fertilized by intracytoplasmic sperm injection and then embryo transfer into the uterus is done.
In your case I'm not sure whether you were on cyclical estrogen and progesterone since puberty because your uterus is still hypoplastic. If not estrogen should be given continuously to induce uterine growth. Then once withdrawal bleeding occurs then cyclical estrogen and progesterone- the entire process may take 18-24 months. Only after this HMG and HCG treatment are initiated for pregnancy. Again the response to HMG and/or HCG may take another 1-2 years or so. Now if HCG and HMG are given from the beginning then these hormones must first act on the ovary to increase estrogen production which in turn has to cause uterine growth. This may take much longer and may not be effective if Estrogen levels dont increase from the ovary.
There is nothing abnormal with the discharge of the kind you have had with HCG injections. There are differences in opinion in some aspects of management of HH and I cannot comment on the treatment of another doctor of the same profession. I think and believe your doctor has understood your problem well and has given proper treatment ( the approach may be different). What I have described is my approach(the approach I hav been following for years). Alos I want to make a note of the fact that eventually HMG/FSh injections are very much necessary to cause follicular growth and without follicular growth, pregnancy cannot ensue. So uterine growth and follicular development are two important aspects that need to be addressed in your case.
Hope this helps.
Thanks,
Shivaprasad